MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Estimated date of incident (b)(6) 2023.06jun2023 it was reported: back of the charger case near the plug-in was melted.User kept the charger plugged in the same spot.User smelled something burning and the back of the charger case near the plug-in was melted.No damage to the surrounding area or to user.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Manufacturer's investigation is ongoing, a final report will be submitted on completion.This is an initial report.
 
Event or Problem Description
Estimated date of incident (b)(6) 2023.(b)(6) 2023 it was reported: back of the charger case near the plug-in was melted.User kept the charger plugged in the same spot.User smelled something burning and the back of the charger case near the plug-in was melted.No damage to the surrounding area or to user.(b)(6) 2023: no further follow up has been received.No further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Manufacturer's investigation is ongoing, a final report will be submitted on completion.This is an initial report.(b)(6) 2023: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Investigation confirmed trend analysis conclusions.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Clinical evaluation: it has been reported that the back of the charger, near the plug-in, was melted.The user realized this when they smelt something burning.There was no harm to the user, and no harm to their property.It is unknown if original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation (b)(4) clin eval plan&rpt,wl acc and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: known risks.Risk controls in place and checked.Deemed to be acceptable.Correction: corrected typo in d9 returned to manufacturer from 14 jun 2023 to 13 jun 2023.Manufacturer's investigation is final.This is a final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17278474
Report Number3005650109-2023-00092
Device Sequence Number19721461
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown